MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100153
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: the healthcare profession reported that after the placement and implantation of three medtronic coils: 4mm x 8cm axium¿, 2mm x 2cm axium¿, and 1.5mm x 3cm axium¿, the 1.5mm x 3cm deltaxsft 10 coil (dlx100153 / l16177) was the fourth and finishing coil for the procedure.After it was detached and implanted, the physician noticed that there was something sticking out at the end of the microcatheter and questioned if it was a faulty coil or part of the coil design.The physician reported that this has been observed before.There was no report of any patient injury or complication.Four images were provided for an independent physician review.The images were reviewed by an independent physician."i have reviewed the event description and the images provided.The physician asked about an object that protruded out the distal endo the coil delivery catheter after a coil was detached.That element is the heater element of the coil delivery system.It is a normal positioning of the element, which needs to be slightly outside the catheter to improve the efficacy of coil detachment.Differences in tolerances of the microcatheter length, marker position on the microcatheter, and pusher wire markers will affect how far out from the tip of the catheter the heater element protrudes." physician name and date reviewed: raymond turner md 12/26/2019.Based on the complaint information, the device remains implanted and is thus not available for return.A review of manufacturing documentation associated with this lot ( l16177) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.The complaint captured an issue associated with the position of an element that is part of the coil delivery system of the device.The part that the physician reported as ¿sticking out¿ at the end of the microcatheter is the resistance heater element of the coil delivery system.This element is in its normal position, which according to the independent physician who reviewed the images, ¿needs to be slightly outside the catheter to improve the efficacy of the coil detachment.¿ the factors that can affect how far from the tip of the catheter this heater element protrudes from are dependent on variables such as the length of the concomitant microcatheter, marker position on the concomitant microcatheter, pusher wire markers and their respective tolerances.The 1.5mm x 3cm deltaxsft 10 coil was detached and implanted in the target position; the delivery system component of the device is not available for return for analysis so the marker positions on the delivery device cannot be measured to verify the accuracy of the marker position on the coil delivery component of the device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare profession reported that after the placement and implantation of three medtronic coils: 4mm x 8cm axium¿, 2mm x 2cm axium¿, and 1.5mm x 3cm axium¿, the 1.5mm x 3cm deltaxsft 10 coil (dlx100153 / l16177) was the fourth and finishing coil for the procedure.After it was detached and implanted, the physician noticed that there was something sticking out at the end of the microcatheter and questioned if it was a faulty coil or part of the coil design.The physician reported that this has been observed before.There was no report of any patient injury or complication.Four images were provided for an independent physician review.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 2/1/2020, that included one additional image provided for an independent physician review.[additional information]: the healthcare profession reported that after the placement and implantation of three medtronic coils: 4mm x 8cm axium¿, 2mm x 2cm axium¿, and 1.5mm x 3cm axium¿, the 1.5mm x 3cm deltaxsft 10 coil (dlx100153 / l16177) was the fourth and finishing coil for the procedure.After it was detached and successfully implanted, the physician noticed that there was something sticking out at the end of the microcatheter and questioned if it was a faulty coil or part of the coil design.There was no device fragmentation.Excessive force had not been used during the handling of the device.It was confirmed that the device was inspected for damages prior to use and concomitant devices all functioned as expected.The physician reported that this has been observed before.There was no report of any patient injury or complication.Four images were provided for an independent physician review.The images were reviewed by an independent physician."i have reviewed the event description and the images provided.The physician asked about an object that protruded out the distal endo the coil delivery catheter after a coil was detached.That element is the heater element of the coil delivery system.It is a normal positioning of the element, which needs to be slightly outside the catheter to improve the efficacy of coil detachment.Differences in tolerances of the microcatheter length, marker position on the microcatheter, and pusher wire markers will affect how far out from the tip of the catheter the heater element protrudes." physician name and date reviewed: (b)(6) 2019.The additional image provided on 2/1/2020 was reviewed by an independent physician.¿i have reviewed an additional image of the case, that shows the heater element.The heater element appears to be in correct position.It is important to note that the marker bands of micro-catheters are not at the true tip of the catheter.The heater element must protrude beyond the true tip of the catheter to increase reliability of the detachment system.This is normal and appropriate.¿ physician name and date reviewed: (b)(6) 2020.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9546191
Report Number3008114965-2019-01299
Device Sequence Number2408179
Product Code KRD
UDI-Device Identifier10886704077268
UDI-Public10886704077268
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDLX100153
Device Catalogue NumberDLX100153
Device Lot NumberL16177
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer02/01/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM X 3CM AXIUM¿ COIL (MEDTRONIC); 2MM X 2CM AXIUM¿ COIL (MEDTRONIC); 4MM X 8CM AXIUM¿ COIL (MEDTRONIC)